Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I have had Prednisone & Knee Pain. Is it arthritis ?

Hi, I m 22 years old and I m on presidnose to treat my ITP/low platelet count in my blood . I m taking 100mg per day and today, suddenly, at 4am, I woke up to extreme pain in my knees. The pain was sudden, sharp, and really intense. I could barely walk. I had to carefully hold onto things around me to down to the kitchen to grab ice to put on my knees, which at the moment is helping to subside the pain. I don t understand why this is happening. It is clear that my knees are really inflamed - and the only thing that I did differently today was to take Tums to treat heartburn . I m really scared because I read on another thread about a young girl with lupous, also on this medication, who took prednisone and wasn t able to walk. Does this cause arthritis? There are so many side effects - but losing the ability to walk is definitely a side effect that I cannot allow to happen; I d rather cease my treatment immediately and pray for my platelets to increase by a miracle . Does anyone know or have experienced something similar ? Anyone have any insights, particularly about the arthritis bit?
Asked On : Wed, 15 Dec 2010
Answers:  1 Views:  329
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Prednisolne can cause a condition called Avascular necrosis of the hip which leads to joint damage in the hip ( = arthritis). But this is unlikely to be the reason for your knee pain. People with ITP can bleed inside the joints, most commonly in the knee joint. You will need blood tests and a scan.
Answered: Wed, 15 Dec 2010
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor